Louisiana, 2004

Hail in Louisiana, May 1, 2004

May 1, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 1, 2:26 AM CST, 51 minutes earlier.

Area forecast discussion, May 1, 2:26 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CDT SAT MAY 1 2004

.DISCUSSION...
AT MID AND UPPER LEVELS...WEAK SHORT WAVE OVER CENTRAL TEXAS EARLY
THIS MORNING WILL MOVE INTO WESTERN LOUISIANA THIS EVENING. MAIN
TROUGH WILL BE MOVING EAST ACROSS CENTRAL TEXAS AT SUNSET. TROUGH
AXIS SHOULD MOVE INTO THE FORECAST AREA MONDAY. RIDGING WILL DEVELOP
MONDAY NIGHT. RIDGE AXIS WILL SHIFT EAST OUT OF THE ROCKIES INTO THE
PLAINS WEDNESDAY NIGHT.

MODERATE TO STRONG LOW TO MID LEVEL INSTABILITY ASSOCIATED WITH
APPROACHING SHORT WAVE WILL SPREAD EAST OVER THE AREA TODAY TO OVER
THE EASTERN EXTREMES OF THE FORECAST AREA AT SUNSET. MORE STABLE
AIR WILL MOVE IN AS MID TO UPPER LEVEL RIDGING DEVELOPS.

AT THE SURFACE...THE FRONTAL TROUGH IS PROGGED TO MOVE TO ABOUT
LAFAYETTE LOUISIANA AT SUNSET THIS EVENING. LOTS OF MOISTURE
AHEAD OF THE FRONT ALONG WITH THE PREVIOUSLY MODERATE TO STRONG
INSTABILITY WILL MAKE FOR HIGH POPS AREA WIDE TODAY. FOR TONIGHT WILL
HAVE LIKELY POPS NEAR AND AHEAD OF WHERE THE FRONT IS EXPECTED AT
SUNSET WITH CHANCE POPS BEHIND THE FRONT. DRY AIR SHOULD HAVE MOVED
IN BEHIND THE FRONT AREA WIDE BY SUNRISE SUNDAY. DRY WEATHER AND HIGH
PRESSURE WILL CONTINUE SUNDAY NIGHT AND MONDAY.

DURING THE EXTENDED PERIOD...TUESDAY THROUGH FRIDAY...IT LOOKS LIKE
THE DRY HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  77  57  76  52 /  90  60   0   0
BPT  76  57  78  53 /  90  50   0   0
AEX  75  54  75  47 / 100  50   0   0
LFT  79  58  74  51 /  90  70   5   0
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY WEST OF CAMERON...GMZ450-GMZ470.
TX...SMALL CRAFT ADVISORY....GMZ450-GMZ470.
&&

20
Hazardous weather outlook, Apr 30, 3:22 AM CST, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 AM CDT FRI APR 30 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
302030-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
422 AM CDT FRI APR 30 2004

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR
THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA
WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE
TO THE EAST OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES
ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL
AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH
OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER
RETURNING SUNDAY AFTERNOON INTO MID-WEEK.
SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED.

WILEY

In the hours before

Local storm report, Apr 30, 11:42 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             12 NW PORT ARTHUR       30.02N 94.07W
04/30/2004  1.00 INCH        JEFFERSON          TX   BROADCAST MEDIA

1117 PM     HAIL             12 NW PORT ARTHUR       30.02N 94.07W
04/30/2004  0.75 INCH        JEFFERSON          TX   PUBLIC

&&

JM
Local storm report, May 1, 2:04 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     LAKE CHARLES            30.21N 93.20W
05/01/2004                   CALCASIEU          LA   PUBLIC

            TREE DOWN ON MILL STREET

0215 AM     HAIL             CARLYSS                 30.18N 93.37W
05/01/2004  0.25 INCH        CALCASIEU          LA   LAW ENFORCEMENT

0230 AM     HAIL             LAKE CHARLES            30.21N 93.20W
05/01/2004  0.75 INCH        CALCASIEU          LA   BROADCAST MEDIA

&&

JM
Local storm report, May 1, 3:07 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HAIL             VIDOR                   30.13N 94.00W
05/01/2004  1.75 INCH        ORANGE             TX   PUBLIC

&&

JM

The radar

The Lake Charles radar (KLCH), 42 km away, was scanning. The volume nearest the first event began at 09:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calcasieu

When
May 1, 3:17 AM CST
Where
Calcasieu County, De Quincy
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.450, -93.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396327.